MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 40; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 40; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48811240
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while locking the plate, the locking mechanism malfunctioned.It took about 10 minutes to take plate off and replace with a new one.No adverse consequences to the patient is reported.They surgery was completed successfully.This complaint will be reported as a malfunction.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, compliant history review, nc/capa history review, labelling review, risk assessment result: the sales rep reported event was confirmed via visual inspection.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the potential causes of the reported event includes guide not properly attached to plate, guide/awl limits visibility, user tilts guide off axis affecting screw path, over-angulation of screwdriver which leads to unintended cantilever force, however a definite root cause cannot be determined at this time.
 
Event or Problem Description
It was reported that while locking the plate, the locking mechanism malfunctioned.It took about 10 minutes to take plate off and replace with a new one.No adverse consequences to the patient is reported.They surgery was completed successfully.

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 40
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7987040
Report Number0009617544-2018-00244
Device Sequence Number11197324
Product Code KWQ
UDI-Device Identifier07613252152231
UDI-Public07613252152231
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48811240
Device Lot Number137621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR